Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 23, 2021, 3:05 PM EDT for Volusia County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 3:05 PM EDT (19:05 UTC)
- Expired
- Aug 23, 2021, 3:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 50
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 140 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515
WWUS82 KMLB 231905
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
305 PM EDT Mon Aug 23 2021
FLZ041-044-231945-
Northern Lake County FL-Inland Volusia FL-
305 PM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of northeastern Lake
and northwestern Volusia Counties through 345 PM EDT...
At 304 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Juniper Springs, moving east at 10 mph.
HAZARD...Wind gusts up to 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pierson, Eldridge, Sellers Lake, Astor Park and Lake Kathryn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2901 8143 2902 8166 2905 8166 2905 8164
2923 8164 2929 8146
TIME...MOT...LOC 1904Z 261DEG 9KT 2912 8163
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
WatsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 23, 10:26 AM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Aug 23, 10:26 AM EDT, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1026 AM EDT Mon Aug 23 2021 .DISCUSSION... Quite a bit of mid/high level cloud cover exists across east central Florida this morning, making the forecast into the afternoon a little more uncertain. Model soundings indicate these clouds should break up some through early afternoon, which should provide sufficient heating for highs to reach the low 90s, with some mid 90s possible where more sunshine occurs. Humid conditions will continue to produce peak heat index values around 101-106. Deeper moisture and cooler temps aloft (around -7C, potentially -9C south of Orlando, at 500 mb) should lead to higher coverage of showers and storms, especially into the late afternoon and early evening as sea breeze boundaries push inland and collide southeast of the I-4 corridor. However, should cloud cover persist, this could put a limit on overall coverage today. For now forecast leans toward some breaks in clouds occurring, helping generate scattered to numerous showers and storms through late day. Storms will move toward the northeast around 10 to 15 mph, with some of this activity shifting back toward the coast and offshore through this evening. Some stronger storms will again be possible, producing frequent lightning strikes, gusty winds around 40 to 50 mph, small hail and locally heavy rainfall. && .AVIATION...VFR this morning, with BKN-OVC cigs at or above 15kft. Some breaks in this mid-high level cloud cover expected through early afternoon, with deeper moisture leading to higher coverage of showers and storms, especially into late afternoon through early evening as sea breeze boundaries move inland and collide southeast of the I-4 corridor. However, should cloud cover persist and limit daytime heating, this could lead to lower storm coverage than what is currently expected. For now will keep tempo groups from 20-24Z in place for gusty winds and MVFR conditions at ISM-MCO-SFB-DAB-TIX-MLB where greatest rain chances exist, and will monitor the need for additional tempo groups for the Treasure Coast and LEE for the next update. && .MARINE...(Previous Discussion) Increasing coverage of offshore- moving storms expected this afternoon and evening with highest potential north of Cape Canaveral but still possible to the south. Outside of showers and storms, boating conditions will be generally favorable with seas of 2-3 ft and south to southwest winds around 10 kt, becoming SE this afternoon with the sea breeze. South winds will increase to around 15 knots this evening and then remain 10-15 kt for the overnight period. && .PRELIMINARY POINT TEMPS/POPS... DAB 93 75 90 76 / 60 40 40 30 MCO 93 77 92 76 / 60 40 40 30 MLB 91 77 90 78 / 60 40 40 20 VRB 92 75 92 76 / 50 20 30 10 LEE 94 77 91 77 / 50 30 50 30 SFB 93 77 91 76 / 60 40 50 30 ORL 93 77 91 76 / 60 40 50 30 FPR 92 75 91 75 / 50 20 30 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Watson
Hazardous weather outlook, Aug 23, 10:47 AM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1047 AM EDT Mon Aug 23 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-240000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1047 AM EDT Mon Aug 23 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Deeper moisture across east central Florida should result in higher coverage of showers and storms today, especially through the late afternoon and early evening hours. Greatest coverage of this activity will be across the interior and also along the coast from Brevard county northward. Some stronger storms will be capable of wind gusts around 40 to 50 mph, frequent lightning strikes, torrential downpours, and small hail. Storm motion will be to the east or northeast up to 10 to 15 mph. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .FLOOD IMPACT... Slower moving storms may produce localized heavy rainfall amounts of 2 to 3 inches in a short time span, which could result in minor flooding of low lying and poor drainage areas. .EXCESSIVE HEAT IMPACT... Temperatures in the low to mid 90s combined with high humidity will produce afternoon heat indices of 101 to 106 degrees across east central Florida. If engaged in any outdoor activity be sure to remain well hydrated and take frequent indoor rest breaks as needed. Never leave children or pets unattended in a car, even for a short period of time. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a moderate risk of rip currents at the east central Florida beaches. If entering the surf, only do so within sight of a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Storms that develop along the east coast sea breeze may push back toward the Intracoastal Waterway and nearshore waters this afternoon, but the highest threat will be primarily over inland lakes with storms heading back toward the east coast and nearshore waters this evening, especially north of Sebastian Inlet. Storm motion will be to the east or northeast at 10 to 15 knots. Storms will be capable of producing wind gusts over 35 knots and up to 45 knots in the stronger activity. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered lightning storms are expected each afternoon and evening the rest of this week and into the upcoming weekend. Frequent lightning, gusty winds and temporary flooding from torrential downpours will be possible with the strongest storms. A moderate risk of rip currents will continue at area beaches the remainder of this week. Boating conditions look to deteriorate from Wednesday night into late week as easterly swells build seas across the local Atlantic waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Combs/Weitlich
In the hours before
Special weather statement, Aug 23, 2:34 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
234 PM EDT Mon Aug 23 2021
FLZ044-231915-
Northern Lake County FL-
234 PM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of central Lake County
through 315 PM EDT...
At 232 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lisbon, moving east at 10 mph.
HAZARD...Wind gusts up to 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leesburg, Eustis, Tavares, Mount Dora and Lake Griffin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8187 2896 8166 2904 8166 2906 8162
2879 8153 2878 8192
TIME...MOT...LOC 1832Z 262DEG 10KT 2890 8182
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WatsonLocal storm report, Aug 23, 2:35 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
235 PM EDT MON AUG 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM FUNNEL CLOUD 4 W EMERALDA 28.94N 81.90W
08/23/2021 Lake FL PUBLIC
PUBLIC REPORTS A FUNNEL CLOUD EAST OF THE VILLAGES.
&&
KRSpecial weather statement, Aug 23, 3:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
305 PM EDT Mon Aug 23 2021
FLZ041-044-231945-
Northern Lake County FL-Inland Volusia FL-
305 PM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of northeastern Lake
and northwestern Volusia Counties through 345 PM EDT...
At 304 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Juniper Springs, moving east at 10 mph.
HAZARD...Wind gusts up to 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pierson, Eldridge, Sellers Lake, Astor Park and Lake Kathryn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2901 8143 2902 8166 2905 8166 2905 8164
2923 8164 2929 8146
TIME...MOT...LOC 1904Z 261DEG 9KT 2912 8163
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WatsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:34 PM EDT | Special Weather Statement | MLB | Lake | 41 min |
| Aug 23, 5:41 PM EDT | Special Weather Statement | MLB | Okeechobee | 49 min |
| Aug 23, 5:51 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee, Saint Lucie | 20 min |
| Aug 23, 6:30 PM EDT | Special Weather Statement | MLB | Indian River | 45 min |
| Aug 23, 7:07 PM EDT | Special Weather Statement | MLB | Brevard | 38 min |
| Aug 23, 7:24 PM EDT | Special Marine Warning | MLB | 96 min | |
| Aug 23, 7:38 PM EDT | Special Weather Statement | MLB | Indian River | 37 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.